MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-02
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and dimensional inspections were performed on the returned guide wire.The reported peeling/missing coating was unable to be confirmed as there was no peeling or missing section of coating missing.The reported difficult to advance and remove the guide wire from a guiding catheter and balloon catheter were unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue.The investigation determined that the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that the butt outer diameter of the silver solder joint encountered resistance with the inner diameter of the proximal end of the guiding catheter resulting in the difficulty to advance.During advancement of the balloon catheter the solder joint and coils likely stretched and unravel causing the difficulty to advance the balloon catheter.Manipulation against resistance caused the coils to break and unravel resulting the difficulty to remove and the appearance of kinks on the coils.Based on the returned analysis of the wire, there does not appear to be any peeling or missing coating on the guide wire.Per the product design of the guide wire, only the proximal core and proximal coil ribbon are to be coated with teflon.The core section where the proximal coils are soldered together (silver butt solder joint) is not coated with teflon.Additionally, the silver butt solder joint was measure during manufacturing and found to be within specification, as all guide wires are measure one at a time using a 0.0355-inch hole gauge.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a percutaneous intervention was performed on the right superficial femoral artery (sfa), moderately calcified lesion.A supracore guide wire was placed and a cook 0.035 cxi catheter advanced over the wire with resistance.An armada 35 balloon catheter was unable to advance over a supracore guidewire.The armada was removed without reported issues.The supracore guide wire was then removed through the cook catheter, when approximately 100 centimeters from the distal tip coils were bent and the wire is observed with no coating.Difficulty removing the wire was noted due to the bent coils.The guide wire tip appeared undamaged.Another wire was used in replacement.There was no adverse patient effect and there was no clinically significant delay.No additional information was provided regarding this issue.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10035709
Report Number2024168-2020-04178
Device Sequence Number2956429
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number9111361
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2020
Initial Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR